It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board


Osteoporosis Board Index


Marie, thanks for the reply. If it does remain in the system for 2 years, makes one wonder what kind of affect it will have on the body to add another osteoporosis medication in that time span. I really don't think this medication has been around long enough, nor enough research done, for them to be sure of what may happen? At first I was getting panidronate through IV drip. For some reason my G.P. doctor thought it would be much easier for me to switch to actonel instead. Before this, I was taking Evista, but a bone density test revealed it wasn't helping my hip area. When going on the actonel, my Gyno thought it would be a good idea for me to keep on taking Evista as a double measure of protection against bone loss. When I developed horrible joint pain, ( 2nd week into starting once a week actonel) I decided to drop the evista, and continued on with the actonel only. The joint pain continued and I was later diagnosed with athrialgia and myalgia, which they said was caused from a sleeping adrenal gland, from weaning off long term prednisone use for CD. I still question this? I have told the doctor(s) several times that I think the actonel has something to do with my joint pain, not to mention the additional gastric affects I am experiencing. They disagree, and tell me the importance of continuing on with the actonel, and won't listen to my complaints. I've given some thought to go back on Evista only, but first I would like to catch up on recent research that has been done on it, so when I do make the change, I can feel comfortable with it. I've never experienced severe joint pain before starting actonel. It may or may not be the cause of my misery, but it was very coincidental that it started around the same time of beginning treatment with this drug. If it is responsible, it almost seems like I would have to be off of Actonel for two years, before I can hope to feel the difference in my joints. Thanks for listening to me vent.
Hi CrohnieToo, I looked up the search on preos. The clinical study (and proposed future studies) on preos do sound promising, however it's so early in the game, I'm not getting my hopes up just yet. I wish they would concentrate first, on studies of preos alone, before they start fooling around with clinical studies of combined preos with other drugs ( aledronate) which in the end may be more confusing as to which side effects belong to preos, and which may be attributed to aledronate.
After reading through some of the other posts, and learning that bisphosphonates are poison acids comparable to soap scum remover, it makes me wonder if I should be taking any of the bisphosphonates, whether it be fosamax, actonel or pamidronate etc...? I don't like the idea that after several years the bone is weaker instead of stronger? It just doesn't sit right with me! It's most upsetting that doctors know this, but prescribe it to their patients anyways. Now that I've been taking actonel for 2 years, even if I go off, it may remain in my system for another 2 years, so where does that leave me, or should I say, in what condition will my bones be if I should decide on NO treatment, other than calcium/magnesium/Vit D supplements and weight bearing exercises? The whole issue of finding a suitable osteoporosis treatment is confusing and frustrating at the same time!





All times are GMT -7. The time now is 11:02 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!